Ovarian Cancer Home > Topotecan Overdose
It is possible for a person to take too much topotecan (Hycamtin). The overdose effects caused by this chemotherapy medication can include a decreased ability of the bone marrow to produce blood cells. This dangerous complication can lead to anemia and an increased risk of serious infections. Treatment typically involves treating any symptoms that develop as a result of the overdose.
Can You Take Too Much Topotecan?Topotecan (Hycamtin®) is a prescription chemotherapy medication that is given intravenously (by IV) or in capsule form (by mouth). As with most medications, it is possible to take too much topotecan. The specific effects of an overdose will likely vary, depending on a number of factors, including the topotecan dosage and whether it was taken with any other medications or substances.
Effects of a Topotecan OverdoseThe most serious effect of an overdose can involve bone marrow depression, which is a decreased ability of the bone marrow to produce blood cells. This can result in anemia and other serious conditions (see Chemotherapy and Anemia).
Because your immune system depends on certain blood cells, an overdose of topotecan can increase the risk of serious infections (see Chemotherapy and Infections). You may also be at a higher risk for bleeding (see Blood Clotting Problems and Chemotherapy).